Hail, Weld
- When
- September 11, 2:36 PM MST
- Where
- Weld County, 2.14 mi SSW of Hereford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.940, -104.310
The report from was received through mPING.
5 inch in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm tracked across northern Weld County during the afternoon of the 11th producing hail up to 1.5 inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 11, 2:00 PM MST, 36 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 300 PM MDT Thu Sep 11 2025 .KEY MESSAGES... - Isolated to scattered showers and thunderstorms the next few days. Best chance of rain comes Saturday. - Cooler temperatures expected tomorrow into the weekend. - Unsettled, uncertain pattern for most of next week. && .DISCUSSION /Through Thursday/... Issued at 204 PM MDT Thu Sep 11 2025 Early afternoon convection has been a bit more widespread than originally thought across the I-25 corridor. Initial convective cells that initiated near the base of the foothills in a shallow upslope flow regime have drifted east over the last couple of hours, though radar indications are that these have become less organized and outflow dominant. We'll likely continue to see brief pulses up along the surface convergence between the outflow and continued east/northeast flow, but widespread rain chances are still fairly low for any given point across the rest of the urban corridor. Further northeast, better moisture prevails (sfc Tds in the 50s) and SPC Mesoanalysis suggests anywhere from 1000-2000 J/kg of MLCAPE along with 30-40kt effective bulk shear. However, it's still fairly capped there and guidance generally keeps things quiet out there. We could also see a strong storm or two over the higher elevations, but modest instability will limit the severe potential. South-southwesterly flow aloft should continue into tomorrow as a trough axis slowly advances east towards Colorado by Friday morning. Guidance develops a pretty good plume of showers and embedded thunderstorms by Friday morning from southwest Colorado into our I-70 mountain corridor, which slowly pushes north/northeastward through the day. The expansive cloud cover, along with cooler mid-level temperatures from the approaching trough, should keep temperatures several degrees cooler than today (upper 70s to low 80s). We'll see how much of that moisture can make it into the lower elevations... but the better chances for precipitation will be across the southwestern/western portions of the CWA. The trough axis is expected to sharpen and become negatively tilted by Saturday night or Sunday morning as the primary shortwave ejects into Colorado. The increasing QG ascent and moisture should lead to better coverage of showers and storms across the lower elevations. While there are still some timing differences to resolve, the majority of deterministic/ensemble guidance favors Saturday afternoon into Saturday night for the Denver area, with chances for rain lingering across the northeast corner Sunday. As we get into next week, models have trended towards a cooler/more unsettled pattern as a closed 500mb low drops from the Pacific Northwest towards Wyoming, placing our region in a cooler, more zonal flow across the forecast area. While there may be a brief warmup Monday or Tuesday, temperatures should continue to be near normal. After a drying trend Sunday through Tuesday... a gradual increase in moisture is anticipated by mid-week next week. && .AVIATION /18Z TAFS through 18Z Friday/... Issued at 1125 AM MDT Thu Sep 11 2025 VFR to prevail through tonight and Friday. Scattered thunderstorms are expected this afternoon and evening with the main time being 21z to 01Z. Gusty outflow winds to 35 knots will accompany the stronger storms with a wind shift or two likely. Will continue with the PROB30 for thunderstorms in the TAFs. Will see a transitions to typical south to southwest drainage winds this evening, after 02Z. On Friday, mostly cloudy skies are expected with a good amount of mid and upper level clouds. This will limit the instability. Chances for showers increase, but with the limited instability will go with a PROB30 for thunderstorms beginning at 20Z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Hiris AVIATION...Meier
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1111 AM MDT Thu Sep 11 2025 COZ030>051-121715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1111 AM MDT Thu Sep 11 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected this afternoon into tonight, mainly across the higher elevations. A few strong to severe storms are possible with gusty winds and hail. Above normal temperatures are likely again, with highs in the upper 80s across most of the plains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An active pattern will continue Friday and Saturday, with daily chances for showers and thunderstorms. The best chance of rain in the Denver area will come Saturday. Cooler temperatures will also return with highs near normal. Quieter weather is expected early next week, though isolated showers and thunderstorms will still be possible each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but reports of gusty winds and hail will be appreciated.
Special Weather Statement
National Weather Service Denver CO
300 PM MDT Thu Sep 11 2025
COZ038-042-112200-
Larimer County Below 6000 Feet/Northwest Weld County CO-Northeast
Weld County CO-
300 PM MDT Thu Sep 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WELD COUNTY UNTIL
4 PM MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hereford, or 43 miles northeast of Greeley, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Grover, Hereford and Pawnee Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4070 10468 4100 10468 4100 10387 4077 10388
4064 10430
TIME...MOT...LOC 2100Z 257DEG 17KT 4093 10426
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RJKSpecial Weather Statement
National Weather Service Denver CO
331 PM MDT Thu Sep 11 2025
COZ040-043-045-112215-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Central and East
Adams and Arapahoe Counties CO-Central and South Weld County CO-
331 PM MDT Thu Sep 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DENVER...SOUTH
CENTRAL WELD AND CENTRAL ADAMS COUNTIES UNTIL 415 PM MDT...
At 331 PM MDT, Doppler radar was tracking a strong thunderstorm near
D.I.A Terminal and Concourses, or 21 miles northeast of Denver,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Northeastern Aurora, eastern Commerce City, Brighton, Denver
International Airport, D.I.A Terminal and Concourses, Lochbuie,
Hudson and Prospect Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4000 10479 4010 10463 4008 10434 4000 10422
3984 10427 3978 10438 3978 10467 3988 10476
TIME...MOT...LOC 2130Z 235DEG 20KT 3988 10461
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RJKThe Cheyenne radar (KCYS), 48 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
4 hail. Local standard time, as filed.
The report from was received through mPING.
The report from was received through mPING.
The report from was received through mPING.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295799, 1295800, 1295801, 1295802.